Not again!

About a month ago I posted about my success with Tramadol, taking 100 mg at bedtime and sleeping 7-8 hours a night, pure bliss!

This is now the 3rd night in a row that I have dragged my weary body out of bed because my legs are whip cracking my back. It is 2:50 am. It may settle down and I will possibly get another hour of sleep, or not.

I also take 1 mg of mirapex.

I thought augmentation was not a problem with Tramadol yet here I am.

Anyone else have this happen on Tramadol?

No idea what is next, been there, tried it.

Greta from Canada

21 Replies

  • Hi Greta how I feel for you ,I know every time we think we've found an answer ,it's only temporary haven't been on Tramadol but I think that might be next for me doesn't sound great,they'll find something else for you hurry and get back to doc

  • Unfortunately, as many of us know, we are more knowledgeable than most doctors and must find our own answers, and guide our doctors. Not sure what direction to take next, maybe medical marijuana. Tried Kratom one night and was sleepless the whole night. Options are narrowing.

    Good to know I am not alone and appreciate the words of encouragement.

  • My situation is getting worse. I don't know what to do anymore. Was given Gabapentin 2 months ago.....not really working anymore. I quit taking my anti-depressant - first Paxil then Cymbalta. The meds made it worse.

  • I don't think any drug is perfect, they work a lot/most of the time then some of the time then occasionally then not at all. Then its back on the drug merry-go-round!

    I would personally chalk it down to a 'flare up' as if being terrible all the time isn't good enough it has to get diabolical just in case you think things are improving!!

    There is room to increase the dose but I would be of the mind stick to the lowest dose for as long as you can - leaves more room for relief in the future and although an easier time now is alluring I find I pay for it in the long run.

    I hope things improve for you soon.

  • Thanks Raffs. It may just be a temporary setback, I will stick with current meds and try to stay positive and hope it will start working again. Will keep you posted , again thanks

  • Thanks, its always good to hear how people get on.

    Take care and step softly!

  • Hi Greta, sorry to hear your problem.

    I have been taking 50 mgms Tramadol and 88 micrograms of Pramipexole at night and it has been working, until last night when I had difficulty getting to sleep, my legs were jumping. I eventually slept a little.

    I have been to see my GP this morning and he has increased the Pramipexole to 2 at night, will let you know how it goes. Cynthia

  • Sounds we are on the same life raft haha!

    All the best, hope it works,

  • Greta, please do not go any higher than the two Pramipexole it is now what the RLS experts recommend to try to avoid augmentation. If you find after a while the 2 tabs stop working then you need to change to another med.

  • Hi Greta I take tramadol 50 mg at 7pm and 50mg at midnight, also gabapentin 600mg 3 times a day, been trying this combination since Xmas at 1st I was getting 2 hours sleep yippy! But now not getting any sleep, I also use cannabis in the evening that helps me more than the meds, So it's back to docs for me, not sure yet what I will try Next,, I know how you feel, good luck, and will be watching here to see how you get on, Good luck

  • Wow! Hope you find some relief soon. Have you tried the patch, it worked for a couple of months for me.

  • No not tried that but it is on my list to ask for next time,

  • gretakmac, your 1mg of mirapex is a very high dose. The RLS experts only recommend no more than .25mg because of augmentation. It could be the high dose of the mirapex is causing augmentation and not that the Tramadol isnt working. If you are augmenting on the mirapex then you will not feel the benefit from the Tramadol. Tramadol is known to cause augmentation but very rarely. So, you need to work out which med is not working. But i am almost sure it will be the 1mg mirapex that is the problem.

  • That sounds right to me. Have been on every dopamine agonist know to man, and always augment. Is there anything else that might work?

  • You need to discuss it with your doctor, and try to get off mirapex If you have augmented before then how did you get off the DA before. Most people take the Tramadol and wean slowly off the DA. Once off the mirapex then if the Tramadol suits you and works then you can stay on that med. This website will show you what else is available for RLS.

  • Actually never got off the DA, just switched from one to another. Added the Tramadol and planned to wean off the Mirapex but could not go without. I think at this point I will persevere and stop the Mirapex. Looking forward to the webinar tomorrow on RLS and opiates. Thinking I might have to increase the Tramadol while I get off the Mirapex.

  • Yes you most likely need to up the Tramadol to wean off the Mirapex x

  • Ah right, it isnt easy getting off any dopamine med. And yes you will need to increase the Tramadol. But do the weaning very slowly, dont rush it. On another group i belong to we have some members who are doing detox and using Tramadol. There are doing ok, they have had some bad nights but doing better now. But you should really be telling your doctor what you are doing so you get his/her support while you are doing this. We will also be here to give you support while you are doing it.

  • Hi Greata sorry you are having a bad time ,I am on Tramodol and though I have had many different tabs Tramodol are the best,I take 100gms at 9.00 I know I have blips and they don't work but then it seems to right itself,I would say don't give up try taking Tram in one go around 8.00 ,there is no cure so we have to have the best for us Good luck

  • Greta i agree with Elisse you are on too high a dose of Pramipexole and taking the Tramadol will not prevent augmentation happenimg.You need to see your doctor to help you start weaning off that dose ,good luck x

  • Thank you all for your valuable input, and especially for your support and understanding. It's great to have "friends" I've never met who are there for me.

    I will get off the DA train, and keep you posted.

You may also like...